# SDR CA041001012

- Difficulty date: September 21, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Engine: Pwa JT15D1A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS REMOVED FROM THE WING AFTER THE CUSTOMER THOUGHT THAT THE ENGINE HAD SUSTAINED A HIGH TURBINE BLADE FAILURE.  THE ENGINE WAS SHIPPED TO ATLANTIC TURBINES FOR INVESTIGATION AND REPAIR.  NO SIGNIFICANT DAMAGE WAS FOUND UPSTREAM OF THE HIGH PRESSURE TURBINE IT HAS BEEN CONCLUDED THAT THIS ENGINE DID SUSTAIN A HIGH TURBINE BLADE FAILURE.  IT IS ATLANTIC TURBINES OPINION THAT THIS ENGINE DID SUFFER AN HP TURBINE BLADE FAILURE SINCE THERE WAS NO UPSTREAM DAMAGE PRIOR TO THE HPT DISK.  ALL DAMAGE DOWNSTREAM IS THOUGHT TO BE SECONDARY DAMAGE CAUSED BY THE LIBERATED MATERIAL FROM THE HIGH TURBINE BLADES.  THE SECONDARY DAMAGE IS CONCENTRATED MAINLY TO THE 2ND STAGE STATOR AND ROTOR.
